Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 6, NWS Tulsa, OK

February 23, 2005Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 23, 2005, 1:01 AM CST for Choctaw County, Pushmataha County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2005, 1:01 AM CST (07:01 UTC)
Expired
Feb 23, 2005, 1:46 AM CST
In force
45 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 22, 11:30 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1242 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 230701
SVRTSA
OKC023-127-230745-
/O.NEW.KTSA.SV.W.0006.050223T0701Z-050223T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
101 AM CST WED FEB 23 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 145 AM CST

* AT 100 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 3 MILES NORTH OF SOPER...MOVING NORTHEAST AT 35
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KENT...
  ANTLERS...KELLOND...MOYERS...RATTAN...KOSOMA...CLOUDY...DUNBAR...
  SNOW...TUSKAHOMA...STANLEY...NASHOBA AND CLAYTON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3405 9585 3396 9567 3454 9499 3466 9543

$$
2 follow-up statements
000 
WWUS54 KTSA 230720
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 AM CST WED FEB 23 2005

OKC023-127-230745-
/O.CON.KTSA.SV.W.0006.000000T0000Z-050223T0745Z/
PUSHMATAHA OK-CHOCTAW OK-
120 AM CST WED FEB 23 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CST FOR
CHOCTAW AND PUSHMATAHA COUNTIES...

AT 117 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 3 MILES SOUTH OF KENT...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...UNGER...SOPER...
KENT...SPEER...ANTLERS...KELLOND...MOYERS...DELA...KOSOMA...RATTAN...
DUNBAR...EUBANKS...TUSKAHOMA...STANLEY...NASHOBA...SNOW...FINLEY...
CLOUDY AND CLAYTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
WEDNESDAY MORNING FOR EASTERN OKLAHOMA.

LAT...LON 3405 9585 3396 9567 3454 9499 3466 9543

$$
000 
WWUS54 KTSA 230746
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 AM CST WED FEB 23 2005

OKC023-127-230756-
/O.EXP.KTSA.SV.W.0006.000000T0000Z-050223T0745Z/
PUSHMATAHA OK-CHOCTAW OK-
146 AM CST WED FEB 23 2005

...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW AND PUSHMATAHA
COUNTIES EXPIRED AT 145 AM CST...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
WEDNESDAY MORNING FOR EASTERN OKLAHOMA.

LAT...LON 3405 9585 3396 9567 3454 9499 3466 9543

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 9:25 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Feb 22, 9:25 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
925 PM CST TUE FEB 22 2005

COMPLEX OF STORMS IN WESTERN NORTH TEXAS AND OTHER STORMS IN THE TEXAS
PANHANDLE ARE PRECURSERS OF THINGS TO COME.  DO NOT EXPECT MUCH RAIN
THE NEXT FEW HOURS BUT THIS WILL CHANGE BY MORNING.  EXPECT A WET DAY
TOMORROW.  STILL A PRETTY GOOD TEMPERATURE GRADIENT ACROSS THE AREA
WITH READINGS RANGING FROM AROUND 60 IN SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS TO THE MID 40S NEAR THE KANSAS BORDER. FORECAST LOWS
SEEM REASONABLE...ESPECIALLY IF IT DOES RAIN BY MORNING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

ABBAS
Hazardous weather outlook, Feb 22, 1:00 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
ISSUED BY NWS NORMAN OK
100 PM CST TUE FEB 22 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST TUE FEB 22 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...TONIGHT.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA TONIGHT RESULTING
IN THE DEVELOPMENT OF SHOWERS. ELEVATED INSTABILITY IS MARGINAL BUT
MAY BE JUST ENOUGH FOR A FEW ISOLATED EMBEDDED THUNDERSTORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL. RAIN SNOW MIX ALSO POSSIBLE
ACROSS NORTHERN OKLAHOMA WEDNESDAY NIGHT.
THURSDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW ISOLATED EMBEDDED THUNDERSTORMS WILL REMAIN POSSIBLE INTO
WEDNESDAY. MORE STABLE AIR WORKING INTO THE AREA FROM THE NORTH WILL
THEN PROHIBIT THUNDERSTORM DEVELOPMENT FROM WEDNESDAY NIGHT THROUGH
MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Feb 22, 11:42 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CST TUE FEB 22 2005

OKZ049-053-060>076-231300-
ADAIR OK-CHEROKEE OK-CHOCTAW OK-CREEK OK-DELAWARE OK-HASKELL OK-
LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-
OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK-
TULSA OK-WAGONER OK-
1142 PM CST TUE FEB 22 2005

SEVERE THUNDERSTORM WATCH NUMBER 34 IN EFFECT UNTIL 700 AM CST
FOR THE FOLLOWING AREAS.

IN EASTERN OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING COUNTIES

ADAIR            CHEROKEE         CHOCTAW      CREEK
DELAWARE         HASKELL          LATIMAR      LE FLORE
MAYES            MCINTOSH         MUSKOGEE     OKFUSKEE
OKMULGEE         PITTSBURG        PUSHMATAHA   ROGERS
SEQUOYAH         TULSA            WAGONER
Special weather statement, Feb 22, 11:42 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TO REMOVE DELAWARE...ROGERS
NATIONAL WEATHER SERVICE TULSA OK...AND MAYES COUNTIES.
1142 PM CST TUE FEB 22 2005

OKZ049-053-060>076-231300-
ADAIR OK-CHEROKEE OK-CHOCTAW OK-CREEK OK-HASKELL OK-LATIMER OK-LE
FLORE OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG
OK-PUSHMATAHA OK-SEQUOYAH OK-TULSA OK-WAGONER OK-
1142 PM CST TUE FEB 22 2005

SEVERE THUNDERSTORM WATCH NUMBER 34 IN EFFECT UNTIL 700 AM CST
FOR THE FOLLOWING AREAS.

IN EASTERN OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING COUNTIES

ADAIR            CHEROKEE         CHOCTAW      CREEK
HASKELL          LATIMAR          LE FLORE     MCINTOSH
MUSKOGEE         OKFUSKEE         OKMULGEE     PITTSBURG
PUSHMATAHA       SEQUOYAH         TULSA        WAGONER

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.